Jump to content

shellibeans: withdrawing from venlafaxine / Effexor


shellibeans

Recommended Posts

shellibeans

I've been on the Ven for 7 years, along with wellbutrin and trazadone, diagnosed with GAD and major depressive disorder. I'm 99% positive the doctor, based off what she said at the appts, didnt know what she was doing and in just pulling out an encyclopedia picked out a med (Ven) and put me on a major dose that wasn't needed. I think I had some PSTD and after years of being in a fog mentally and checked out, decided it was time to kick it. Out of the 3 ven's I took daily, I dropped down to one pill a day while in Mexico, I handled it pretty well after trying to ween down without success previously. Maybe it was the awesome trip I was on, maybe it was sweating it out the whole time, I have no idea, but I only felt a little dizzy for that week and I was good. A few months later (actually 4 days ago) I went off the last pill cold turkey and have never been so emotional in my life. I'm starving even after eating to the bursting point, I've gone from a size 6 from my Mx vacation to a 12 and am losing it. I definitely got the withdrawl syndrome bad right now, myalgia, blurred vision, flu like symptoms, irritability, tingling sensations, vivid dreams, sweating, you name it. Please tell me someone that it is going to dissipate soon. Will my hunger even out? I cant go back on meds but I cant gain anymore weight. 

 

Edited by ChessieCat
increased font size

-Rachelle

Since 2012: On Venlafaxine (225), Wellbutrin (300) and Trazadone (cant remember the dosage, was for sleep)

Tried to self-ween a few times early 2019 w/o success.

5/2019 Went to MX and went off Wellb. cold turkey, down to Ven 75 mg with minimal side effects (dizziness only).

7/6/19 went off remaining Ven/ Traz cold turkey, currently going through W/D Syndrome (Flu-like, dizziness, headache, minor brain zaps. Was very emotional for 2 days. No depression/anxiety issues)

Link to post
  • ChessieCat changed the title to shellibeans: withdrawing from venlafaxine / Effexor
  • Moderator
manymoretodays

Hi shellibeans,

And welcome.

Effexor can be a tough one to taper off and you may have gone a bit fast for your system.  You might be experiencing some compounded WD(withdrawal) symptoms catching up with you now.  How long ago was that vacation?

 

Are you still on the other medications you mentioned too?

 

Please put your withdrawal history in your signature.

This will really help us out.  Dates, medication names and dosages is helpful.

 

Do you have any Effexor left? 

Reinstatement is the only medically known way to reduce WD symptoms. 
Keep in mind, that if you want to try this, we would have you start pretty low in dosage.
 
We recommend, generally, that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.
 
Again welcome.  This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here regarding your tapering, give updates, and just keep a record of your journey.
 
Love, peace, healing, and growth,
manymoretodays(mmt)
 

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016. 

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to post
shellibeans

Thanks for your advise! @manymoretodays

 

How long ago was that vacation?

Back in May, this year

 

Are you still on the other medications you mentioned too?

No I have nothing but birth control in my system now

 

Do you have any Effexor left? 

No I tossed it all

 

-Rachelle

Since 2012: On Venlafaxine (225), Wellbutrin (300) and Trazadone (cant remember the dosage, was for sleep)

Tried to self-ween a few times early 2019 w/o success.

5/2019 Went to MX and went off Wellb. cold turkey, down to Ven 75 mg with minimal side effects (dizziness only).

7/6/19 went off remaining Ven/ Traz cold turkey, currently going through W/D Syndrome (Flu-like, dizziness, headache, minor brain zaps. Was very emotional for 2 days. No depression/anxiety issues)

Link to post

Hi & Welcome to the Group! Sorry your suffering so, but with time it does get better! Hang in There!

2 years Drug History Prior to Tapering:

Between 2011 & 2018 I had approximately 58 dose changes between the 4 main medications I took as well as 14 new medications add & taken away.

Prozac (Fluoxetine):(Aug 2016-Dec 2016: 60MG),(June 2017-Nov 2017: 60MG),(Dec 2017: 80MG),(June 2017-Sept 2 2018: 60MG),(Sept 3 2018-Sept 5 2018: 40MG),(Sept 6 2018-Sept 8 2018: 20MG),(Sept 9 2018: 0MG).

Cymbalta:(Jan 2017-May 2017: 60MG).

Cyclobenzaprine: (Aug 2016: 30MG,(Feb 2017: 30MG).

Diazepam (Valium):(Aug 2016-Sept 15 2016: 30MG),(Sept 16 2016-Oct 2017: 15MG),(Nov 2017-Aug 19 2018: 6MG),(Aug 20 2018: 0MG).

Gabapentin:(Aug 2016-Aug 3 2018: 2400MG),(Aug 4 2018-March 26 2019: 2000MG),(March 27 2019-March 30 2019: 1600MG),(May 1 2019: 2000MG)

Hydrocodone:(Aug 2016-Oct 2016: 10-325/4daily),(Nov 2016-Feb 2017: 10-325/3daily),(March 2017-April 2017: 5-325/4daily),(May 2017-April 2018: 10-325/3daily),(June 2018-Aug 25 2018: 10-325/5daily),(Aug 26 2018-Sept 2 2018: 4.5daily),(Sept 3 2018-Sept 10 2018: 10-325/4daily),(Sept 11 2018-Sept 18 2018: 10-325/3daily),(Sept 19 2018-May 1 2019: 10-325/3.5 daily).

Oxycodone: May 2018: 10-325MG/4daily). 

Please see my Intro for full drug history.

         **Forgive Yourself For Not Knowing What You Didn't Know Before You Knew It!  -Maya Angelou/

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy